Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Swelling on the skin, localised to eyes, arms and foot. Taken anti allergic medicine. Is this allergy or something else, advise?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
i am not sure if it is allergy but on my skin suddenly there is swelling as if a mosquito has bitten me and then it goes on increasing - it was localised to my eye till now but now it happened on my arms and foot. The swelling was v bad - odema and I had to take anti allergic drug after which it subsided.
pl tell mw what should i do and is this allergy or some thing else
Posted Tue, 22 May 2012 in Asthma and Allergy
Answered by Dr. Aashish Raghu 1 hour later
Hi there.

Thanks for the query.

Have you been bitten by insect?

Have you taken any new medication recently?

Are you having eye itching, nasal discharge?

Are you using any new cosmetics, soap or shampoo?

Does anyone in your family have same problem?

The history provided goes in favor of possible allergic reaction, especially if associated with itching and formation of wheals.

There could also be other causes of the same like Hereditary angioneurotic edema due to deficiency of certain proteins, other vesicobullous disorders including possible eczema as well.

Since you have taken anti-allergy medication and the lesions have subsided, it is most likely due to allergy. Certain new medication, insect bites, use of new shampoo, detergent, toiletries etc. can also cause the same.

It is advisable to consult your Dermatologist or Immunologist and get a full checkup to find what you are allergic to by patch testing so that you can avoid this allergic substance. Main treatment is avoidance of allergic substance and also taking anti-allergic medication as well as possible steroid medication.

Kindly respond to above queries.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor